MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Seroma (2069)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent if any, the bard device may have caused or contributed to the patient post operative pain and seroma.The adverse events were assessed as possibly related to the device and definitely related to the procedure.Seroma is a known inherent risk of surgical procedures and is listed in the adverse reaction section of the ifu as a possible complication.Should additional information be reported regarding the patient's condition, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device remains implanted.
 
Event or Problem Description
The following was reported and is associated with the (b)(4).On (b)(6) 2016 - the patient was implanted with a bard xenmatrix ab graft for the treatment of a recurrent ventral incisional hernia.The procedure included a partial mesh (unknown) excision and extensive lysis of adhesions.The unknown mesh was removed due to the extent of the adhesions.The existing hernia repair was performed with a retro-rectus technique without component separation.The hernia defect was measured with a length of 25cm and width of 14cm.The xenmatrix ab graft was trimmed prior to placement.There was a graft overlap of at least 5cm around the hernia defect.The hernia location is listed to have encompassed the subxiphoid, epigastric, umbilical and infraumbilical area.The graft was suture fixated.A surgical drain was placed in the right lower quadrant, recto-rectus space.On (b)(6) 2016- the patient presented for her three month postop visit.A 3cm x 3cm, soft non tender seroma below the umbilicus was revealed.There was no medical / surgical intervention.The seroma was assessed as possibly related to the device and definitely related to the procedure.On (b)(6) 2016 - the patient was diagnosed with abdominal pain of moderate severity.The pain was assessed as possibly related to the device and possibly related to the procedure.There was no action taken and no intervention required.There was no mention of a seroma.On (b)(6) 2016 - the patient was seen at the six month postop visit.The patient was assessed to have a well healed midline scar.Non tender to touch.The seroma had resolved.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6479687
Report Number1213643-2017-00228
Device Sequence Number13775239
Product Code PIJ
UDI-Device Identifier00801741074288
UDI-Public(01)00801741074288(17)171228(10)HUZL0467
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2017
Device Catalogue Number1152025
Device Lot NumberHUZL0467
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2017
Initial Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight64